Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2002, 3:09 PM CDT for Giles County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2002, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 13, 2002, 3:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:20 PM CDT | Thunderstorm Wind 50 E | Pulaski, TN | EMA reported one or 2 trees were down in Pulaski. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132009 SVRBNA TNC055-132030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 307 PM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE * UNTIL 330 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF MINOR HILL...OR 8 MILES SOUTHWEST OF PULASKI...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI AROUND 315 PM CDT ELKTON AROUND 320 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:50 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 13, 2:50 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT THU JUN 13 2002 AT MID AFTERNOON...A SURFACE LOW WAS OVER FAR SOUTH INDIANA. A SURFACE TROUGH EXTENDED ACROSS EXTREME NORTHWEST MID TN...SOUTHWEST TO MEM WITH INCREASING CONVECTION AHEAD OF IT. ANOTHER BOUNDARY (COLD FRONT) EXTENDED FROM THE LOW ACROSS MO...SOUTHEAST OK...AND INTO NORTH TX. MODELS IN BETTER AGREEMENT...CLOSER TO PREVIOUS AVN RUN WITH A FASTER PROGRESSION OF SURFACE FRONT THROUGH MID TN. FOR THIS EVENING...MOST ACTIVITY LOOKS LIKE IT WILL BE AHEAD OF FIRST SURFACE TROUGH. NOT SURE HOW MUCH ACTIVITY WILL DEVELOP BEHIND THIS TROUGH...BUT SOME ALREADY DEVELOPING IN WEST KY. POPS WILL BE CATEGORICAL FOR THIS EVENING FOR SOUTH MID TN AND PLATEAU...BUT ONLY CHANCE/SCATTERED FOR NORTHWEST MID TN. THIS IS SUBJECT TO CHANGE BASED ON LATEST RADAR TRENDS BEFORE ZONE ISSUANCE. STILL POTENTIAL FOR PULSE TYPE SEVERE STORMS. DOWNBURST WINDS AND HAIL WILL BE A THREAT. GREATEST CONVERGENCE AND DEEPEST MOISTURE SHIFTS TO THE SOUTHEAST OVERNIGHT. WITH LOSS OF HEATING AND LESS FORCING...LOOK FOR THUNDERSTORMS TO DIMINISH OVERNIGHT. FOR FRIDAY MORNING...MAIN TEMPERATURE/DEW POINT DISCONTINUITY LINE MOVES THROUGH. CONVERGENCE WILL BE VERY WEAK...BUT JUST ENOUGH TO GO FOR SLIGHT CHANCE OF RAIN NORTH MID TN. ELSEWHERE...INSTABILITY AND MOISTURE WILL BE A LITTLE GREATER THROUGH MIDDAY...SO WILL GO WITH CHANCE/SCATTERED WORDING FOR SOUTH AND PLATEAU. SYSTEM LOOKING A LITTLE FASTER THAN PREVIOUSLY THOUGHT...SO WILL HAVE SKIES TURNING PARTLY CLOUDY THROUGH THE DAY FROM NORTHWEST TO SOUTHEAST. FRIDAY NIGHT AND SATURDAY WILL BE DRY...COOLER AND LESS HUMID. SEVERAL WEAK SHORTWAVES WILL MOVE ACROSS THE REGION THROUGH THE WEEKEND. FOR MID TN...MAIN RESULT LOOKS LIKE A PERIOD OF CLOUDINESS SATURDAY NIGHT INTO SUNDAY. NEXT SUBSTANTIAL WEATHER WILL BE MONDAY THROUGH WEDNESDAY. MORE SUBSTANTIAL SHORTWAVE ENERGY WILL BRING A CHANCE FOR SHOWERS AND STORMS. MOS NUMBERS HAVE BEEN NEARLY PERFECT PAST COUPLE OF DAYS...AND THEY LOOK HARD TO BEAT THIS TIME. PRELIMS... BNA EB 067/081 058/080 060 3200 CSV EB 063/077 053/077 056 7300 .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 36 min |
| Jun 13, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 25 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.